Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Carmichael numbers in the sequence $ (2^n k+1)_{n\geq 1}$


Authors: Javier Cilleruelo, Florian Luca and Amalia Pizarro-Madariaga
Journal: Math. Comp. 85 (2016), 357-377
MSC (2010): Primary 11A51, 11J86, 11J87
DOI: https://doi.org/10.1090/mcom/2982
Published electronically: June 15, 2015
MathSciNet review: 3404453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for each odd number $ k$, the sequence $ (k2^n+1)_{n\ge 1}$ contains only a finite number of Carmichael numbers. We also prove that $ k=27$ is the smallest value for which such a sequence contains some Carmichael number.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11A51, 11J86, 11J87

Retrieve articles in all journals with MSC (2010): 11A51, 11J86, 11J87


Additional Information

Javier Cilleruelo
Affiliation: Instituto de Ciencias Matemáticas (CSIC-UAM-UC3M-UCM) and Departamento de Matemáticas, Universidad Autónoma de Madrid, 28049, Madrid, España
Email: franciscojavier.cilleruelo@uam.es

Florian Luca
Affiliation: School of Mathematics, University of the Witwatersrand, P. O. Box Wits 2050, South Africa
Email: fluca@wits.ac.za

Amalia Pizarro-Madariaga
Affiliation: Instituto de Matemáticas, Universidad de Valparaiso, Chile
Email: amalia.pizarro@uv.cl

DOI: https://doi.org/10.1090/mcom/2982
Keywords: Carmichael numbers, Subspace Theorem, linear forms in logarithms
Received by editor(s): August 12, 2013
Received by editor(s) in revised form: July 22, 2014, and July 29, 2014
Published electronically: June 15, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society